Washington, 2007

Heavy Snow in Washington, February 27 to 28, 2007

February 27 to 28, 2007 · NWS OTX · 1 event in 1 county or zone

A cold and compact low pressure system resulted in convective moderate to heavy snow showers across the Northeast Mountains. 5 5 miles east-northeast of Diamond Lake, 6 13 miles northeast of Colville, 5 4 miles north of Cusick.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A cold and compact low pressure system resulted in convective moderate to heavy snow showers across the Northeast Mountains. Snow accumulations from this event include: 6.5 5 miles east-northeast of Diamond Lake, 6 13 miles northeast of Colville, 5 4 miles north of Cusick.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 27, 10:22 PM PST, 38 minutes earlier.

Area forecast discussion, Feb 27, 10:22 PM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1022 PM PST TUE FEB 27 2007

.SYNOPSIS...THE PACIFIC NORTHWEST WILL REMAIN UNDER THE INFLUENCE
OF LOW PRESSURE THROUGH MUCH OF THE WEEK. SHOWERY WEATHER IS
EXPECTED WITH TEMPERATURES SEVERAL DEGREES BELOW AVERAGE.

&&

.DISCUSSION...
UPDATED THE FORECAST TO EXPAND THE SNOW ADVISORY INTO THE
WENATCHEE AREA. SNOW HAS PICKED UP IN THE LEE OF THE CASCADES AND
TEMPERATURES HAVE FALLEN TO AROUND FREEZING THIS
EVENING...ALLOWING THE SNOW TO ACCUMULATE IN THE WENATCHEE AREA
ALONG WITH THE WATERVILLE PLATEAU AND THE CASCADES. HAVE RECEIVED
1-2 INCH REPORTS IN PLAIN...WENATCHEE...CHELAN AND WATERVILLE. THE
SURFACE LOW RESPONSIBLE FOR THIS SNOW IS FILLING AS IT TRACKS
ACROSS THE CENTRAL CASCADES...ITS LOW CENTER IS SOUTH OF KELN AND
WILL CONTINUED TO LIFT NE ACROSS THE WATERVILLE PLATEAU AND INTO
ERN OKANOGAN COUNTY OVERNIGHT. MEANWHILE...THE CONVECTIVE BANDS
OF SHOWERS HAVE EXITED THE NE CORNER OF WA/N IDAHO. EXPECT BANDS
OF SNOW WILL LIFT ACROSS THE NRN TIER ZONES OVERNIGHT AND INTO
WEDNESDAY MORNING. CURRENT ADVISORIES LOOK GOOD. RFOX.

&&

.AVIATION...
MVFR TO IFR CEILINGS AND VISIBILITIES WILL CONTINUE THROUGH THE
NIGHT IN THE WENATCHEE AND OMAK AREAS ALONG WITH AREAS WEST INTO
THE CASCADES DUE TO SNOW. ANTICIPATE CONDITIONS TO DETERIORATE IN THE
MOSES LAKE AREA AND TOWARD THE SPOKANE/COEUR DALENE AREA
OVERNIGHT DUE TO INCREASING SNOW SPREADING TO THE NORTHEAST AND
EAST. SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS THE PALOUSE/LWS
AREA INTO WEDNESDAY. ANTICIPATE IMPROVING CONDITIONS TO MVFR-VFR FROM
KEAT- KMWH AFTER 15Z...AND IN THE KGEG-KCOE AREA AFTER 18Z.
SCATTERED SNOW SHOWERS WILL RETURN BETWEEN 22Z-04Z AS THE TROUGH
AXIS SHIFTS THROUGH THE REGION. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        27  36  25  35  22  34 /  60  80  50  30  20  70
COEUR DALENE  27  37  25  36  21  34 /  50  80  50  30  20  70
PULLMAN        30  38  26  35  24  35 /  40  60  50  30  20  70
LEWISTON       31  43  29  40  28  41 /  30  40  50  30  20  70
COLVILLE       29  34  19  38  22  33 /  60  90  50  30  20  70
SANDPOINT      27  34  25  37  21  33 /  60  90  50  30  20  70
KELLOGG        26  36  25  36  21  34 /  60  70  60  50  20  70
MOSES LAKE     30  42  24  41  24  41 /  60  60  20  10  20  60
WENATCHEE      28  41  25  40  28  39 /  80  50  20  10  30  60
OMAK           28  38  19  40  22  36 /  80  80  50  20  30  70

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY FROM 1 AM TO 4 PM PST WEDNESDAY FOR NORTHERN
     PANHANDLE.

WA...SNOW ADVISORY FROM 1 AM TO 4 PM PST WEDNESDAY FOR NORTHEAST
     MOUNTAINS.

     SNOW ADVISORY UNTIL 4 AM PST WEDNESDAY FOR WATERVILLE PLATEAU...
     WENATCHEE AREA.

     SNOW ADVISORY UNTIL 1 PM PST WEDNESDAY FOR OKANOGAN HIGHLANDS.

     SNOW ADVISORY UNTIL 10 AM PST WEDNESDAY FOR OKANOGAN VALLEY.

&&
Hazardous weather outlook, Feb 27, 10:46 PM PST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1046 PM PST TUE FEB 27 2007

IDZ001-WAZ037-038-041-043-044-010700-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1046 PM PST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND
NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT UNTIL 1 PM PST WEDNESDAY FOR OKANOGAN
     HIGHLANDS
   SNOW ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY FOR NORTH
     IDAHO PANHANDLE...NORTHEAST MOUNTAINS
   SNOW ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR
     WENATCHEE AREA...WATERVILLE PLATEAU
   SNOW ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR
     OKANOGAN VALLEY

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT

SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SIGNIFICANT SNOW ACCUMULATIONS WILL DIMINISH FROM WEST TO EAST
DURING THE DAY ON WEDNESDAY.

A STRONG PACIFIC SYSTEM WILL MOVE INTO THE AREA ON FRIDAY. SNOW
WILL DEVELOP EARLY IN THE DAY...EVEN AT THE LOWEST ELEVATIONS. MODERATE
ACCUMULATIONS ARE POSSIBLE IN THE LOWER ELEVATIONS WITH HEAVIER
AMOUNTS IN THE MOUNTAINS.

IDZ002>004-026-027-WAZ031>036-042-010700-
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1046 PM PST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TONIGHT

MORE SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT.
SPOTTY SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY DURING THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE SCATTERED RAIN AND SNOW SHOWERS ARE EXPECTED ON WEDNESDAY.
SPOTTY SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY EARLY IN THE
MORNING AND DURING THE OVERNIGHT HOURS.

A STRONG PACIFIC SYSTEM WILL MOVE INTO THE AREA ON FRIDAY. SNOW
WILL DEVELOP EARLY IN THE DAY...EVEN AT THE LOWEST ELEVATIONS. MODERATE
ACCUMULATIONS ARE POSSIBLE IN THE LOWER ELEVATIONS WITH HEAVIER
AMOUNTS IN THE MOUNTAINS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Northeast Mountains

When
February 27, 11:00 PM PST to February 28, 9:00 AM PST
Where
Northeast Mountains forecast zone
Reported by
Trained Spotter
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12981.